Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atrripla in the AM
Feb 28, 2008

I tested poz in 1997 and have been undetectable with good T-cell counts since one month after starting meds. I recently switched to Atripla by choice (two regimen changes over the years and not b/c they stopped working).

Question: Taking Atripla at night is a chore b/c often I don't get to eat dinner until later. Because I rarely have breakfast I am thinking an AM dose would be easier. Is there a compelling reason to make lifestyle changes and keep it at night?

Response from Dr. Young

Thanks for your post.

The issue of efavirenz and late night meals is overstated, in my view. If you tolerate your efavirenz after meals (meaning that your side effects in the morning are ok), then there's no reason to switch to the most unconventional daytime dosing of the medication. Taking the medication with food only raises the drug levels, but doesn't affect the potency of the medication in a negative way.

Push come to shove though, some persons can take efavirenz-based treatments, like Atripla in the daytime (though many cannot).

I hope this is helpful, BY



Previous
Can Vitamins Help?
Next
Looking for a Doctor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement